Alert archive / Ohio / Flash Flood Warnings in 2002
Flash Flood Warning 11, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Apr 21, 2002, 8:11 PM EDT for Adams County, Scioto County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2002, 8:11 PM EDT (00:11 UTC)
- Expired
- Apr 21, 2002, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Adams County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 83 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 433 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 424 m²/s²
- 0-3 km storm-relative helicity
- 516 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 220011 FFWILN OHC001-145-220300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 807 PM EDT SUN APR 21 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... ADAMS COUNTY IN SOUTH CENTRAL OHIO... SCIOTO COUNTY IN SOUTH CENTRAL OHIO... * UNTIL 1100 PM EDT... * WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER NORTHERN ADAMS AND NORTHERN SCIOTO COUNTIES. UP TO 4 INCHES OF RAIN HAS FALLEN SINCE NOON...WITH AN ADDITIONAL INCH AND A HALF POSSIBLE THROUGH 10 PM. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... LUCASVILLE... LOCUST GROVE... PEEBLES... CRABTREE... RARDEN... COUNTY OFFICIALS HAVE REPORTED SEVERAL FEET OF WATER OVER PORTIONS OF ROUTE 73. WATER IS STILL RISING IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR ANY FURTHER STATEMENTS OR WARNINGS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Apr 21, 3:50 PM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Apr 21, 3:50 PM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 350 PM EDT SUN APR 21 2002 THANKS TO IND AND RLX FOR THE COORDINATION. WILL CONTINUE WITH THE FLOOD WATCH ACROSS SE INDIANA AND SW OHIO. LINE OF CONVECTION HAS ORIENTED ITSELF E-W ACROSS BROWN TO SCIOTO COUNTIES. SO WILL EXPEND THE WATCH AREA TO THE EAST. AS FOR THE REST OF THE FORECAST...WARM FRONT APPEARS TO BE RUNNING ACROSS MY KY COUNTIES. TEMPERATURES ARE IN THE 70S IN SDF AND LEX...BUT IN THE 40S IN CVG. SURFACE LOW IN WRN IL WILL MOVE UP THE OHIO RIVER TONIGHT...CROSSING THE FA BETWEEN 03Z AND 06Z. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED AS THE LOW PASSES BY. PCPN SHOULD END WITH PASSAGE OF LOW. ETA IS STRONGEST WITH A VORT DROPPING INTO NORTHERN OHIO ON MONDAY. THIS COULD KICK OFF SCATTERED SHOWERS...SO WILL KEEP THE RAIN SHOWERS IN THE NORTH. 1000-850 THICKNESS ARE ABOVE 1300 SO WONT MENTION SNOW. HIGH BUILDS IN FOR MONDAY NIGHT AND TUESDAY. EXPECT TEMPERATURES TO RISE A LITTLE THIS EVENING ACROSS THE SOUTH AS LOW PUSHES THE FRONT TO THE NORTH. OTHER THAN THAT MOS NO TOO FAR FROM CURRENT FORECAST...SO LITTLE CHANGE EXPECTED. CLEMISILN OUT ASAP. .ILN... IN...FLOOD WATCH TONIGHT INZ058>059-INZ066-INZ073>074. KY...FLOOD WATCH TONIGHT KYZ091>093. OH...FLOOD WATCH TONIGHT OHZ070>073...OHZ077>082...OHZ088. SITES
In the hours before
Local storm report, Apr 21, 7:43 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
743 PM EDT SUN APR 21 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM 2 S CHILLICOTHE OH FLOOD
04/21/02 ROSS ROADS CLOSED DUE TO HIGH
WATER. MUDLSIDES ON S.R.
772.
0545 PM PEEBLES OH FLOOD
04/21/02 ADAMS CREEKS OUT OF BANKS.
0700 PM COUNTYWIDE IN FLOOD
04/21/02 SWITZERLAND NUMEROUS ROADS CLOSED.
0640 PM 4 N CHILLICOTHE OH .75 INCH HAIL
04/21/02 ROSS AT S.R. 159 AND U.S. 23.
0710 PM 5 S LOGAN OH .75 INCH HAIL
04/21/02 HOCKING SOUTHERN PART OF COUNTY.
JSSNearby
Flash Flood Warnings in Ohio, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.